MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065982865
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No sample or lot number information has been received by manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This is second of two reports for this reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that two ophthalmic knives had glittering debris on the wand edge when the surgeon used to make the incision during a descemet¿s membrane endothelial keratoplasty (dmek).The small metal particles were very fine and were retained in the patient's eye, which were seen only with a slit lamp.The physician suspected that the particles were originated from the knives.The surgery was completed by using a new knife.There was no harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of remnants on the blade were retained in the eye; therefore, the condition of the product could not be verified.Even though no lot number was identified with this complaint; our products are processed and released according to the product¿s acceptance criteria.The photos provided by the customer were reviewed by the manufacturing site.The photos are of a magnified eye with what appears to be white/silver spots, the reported foreign material is visible in the photo however the identity and the source of where the foreign material came from could not be confirmed.The photo confirms the foreign material, however due to no sample returned a root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained, therefore, specific action with regards to this complaint cannot be taken.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
MDR Report Key12059065
Report Number2523835-2021-00220
Device Sequence Number3926179
Product Code HNN
UDI-Device Identifier00380659828652
UDI-Public00380659828652
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065982865
Device Lot NumberASKU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1